Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Urge to pee
Apr 9, 2011

Dear Dr. Henry,

I'm positive since 2005. My CD4 count is approx. 900 and my viral load is undetectable since 2006. Definetely since starting HAART treatment I got an annoying problem: I have to pee much more frequent than before though there's not coming too much urine and the bladder would surely have been capable of storing much more. I have been to more than one urologist but none of them could find anything pathological and they really did some solid examination. The administration of some inhibiting and relaxing meds didn't help. My meds are Combivir/Viramune. I also tested Truvada/Viramune for one year but nothing changed. That really gets on my nerves. I almost think I know every public toilet by name. Could it perhaps be something psychological? That's what my urologist ment at our last date.

Thanks for your time and your advice.

Karsten

Response from Dr. Henry

Your urinary complaints are not uncommon in the general population and can be due to a variety of causes including increased sensitivity to caffeine or other chemicals (even chocolate for example). Interstitial cystitis is a fairly common and annoying condition that can cause symptoms as you describe. I am not aware of a direct link between interstitial cystitis and your HIV meds or for your HIV meds to be clearly linked to bladder/urethral irritation but that is possible. Anticholinergic effects of many drugs (ie even benadryl) can for some patients cause annoying bladder symptoms. Such bladder complaints may be more common in HIV+ persons though data is not firm on that. Sorry I cant be more helpful-if any reader would like to comment please post. KH



Previous
sleep problems associated with sustiva
Next
HIV and cardiac complications

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement